For area preserving C2 surface diffeomorphisms, we give an explicit finite information condition on the exponential growth of the number of Bowen's (n, δ)-balls needed to cover a positive proportion of the space, that is sufficient to guarantee positive topological entropy. This can be seen as an effective version of Katok's horseshoe theorem in the conservative setting. We also show that the analogous result is false in dimension larger than 3.
|||L. M. Abramov and V. A. Rohlin, The entropy of a skew product of measure preserving transformations, AMS Translations, 48 (1965), 255-265. doi: 10.1090/trans2/048.|
|||A. Avila, B. Fayad, P. Le Calvez, D. Xu and Z. Zhang, On mixing diffeomorphisms of the disk, arXiv: 1509.06906.|
|||V. Climenhaga, D. Dolgopyat and Y. Pesin, Non-stationary non-uniform hyperbolicity: SRB measures for non-uniformly hyperbolic attractors, Comm. Math. Phys., 346 (2016), 553-602. doi: 10.1007/s00220-016-2710-z.|
|||V. Climenhaga and Y. Pesin, Hadamard-Perron theorems and effective hyperbolicity, Ergodic Theory Dynam. Systems, 36 (2016), 23-63. doi: 10.1017/etds.2014.49.|
|||A. Katok, Lyapunov exponents, entropy and periodic orbits for diffeomorphisms, Inst. Hautes études Sci. Publ. Math., 51 (1980), 137-173.|
|||A. Katok and B. Hasselblatt, Introduction to the Modern Theory of Dynamical Systems, Encyclopedia of Mathematics and its Applications, 54, Cambridge University Press, Cambridge, 1995. doi: 10.1017/CBO9780511809187.|
|||V. Pliss, On a conjecture of Smale, Diff, Uravnenjia, 8 (1972), 268-282.|